Ohio, 2014

Winter Weather in Ohio, January 1 to 2, 2014

January 1 to 2, 2014 · NWS IWX · 8 events in 8 counties and zones

A long duration light to moderate snow event impacted northwest Ohio to start 2014. Snowfall totals ranged between 3 and 6 inches south of Highway 30 to between 6 and 10 inches north of Highway 30.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A long duration light to moderate snow event impacted northwest Ohio to start 2014. Snowfall totals ranged between 3 and 6 inches south of Highway 30 to between 6 and 10 inches north of Highway 30.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 31, 9:16 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Dec 31, 9:16 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EST TUE DEC 31 2013

.SYNOPSIS...
ISSUED AT 834 PM EST TUE DEC 31 2013

LIGHT TO MODERATE SNOW WILL CONTINUE FOR AREAS NORTH OF ROUTE 30
TONIGHT...WITH SNOW EXPECTED TO DIMINISH IN INTENSITY LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THE INTENSITY OF SNOW IS EXPECTED TO
PICK UP AGAIN WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS AN UPPER
LEVEL SYSTEM TRACKS OUT OF THE PLAINS. LAKE EFFECT SNOW SHOWERS
ARE EXPECTED ON THE BACK SIDE OF THIS STORM SYSTEM THURSDAY NIGHT
WITH ADDITIONAL SNOW ACCUMULATIONS EXPECTED ACROSS NORTH CENTRAL
INDIANA AND SOUTHWEST LOWER MICHIGAN.

&&

.UPDATE...
ISSUED AT 834 PM EST TUE DEC 31 2013

BAND OF MODERATE SNOW STRETCHING FROM NORTHERN ILLINOIS INTO FAR
NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN WILL CONTINUE TO
IMPACT THESE LOCATIONS THROUGH THE REMAINDER OF THE EVENING.
ORIENTATION OF BAND SEEMS TO CORRELATE FAIRLY WELL TO 00Z RAP
800-700 RPA F-VECTOR CONVERGENCE AXIS. GUIDANCE REMAINS CONSISTENT
IN SLIGHTLY WEAKENING MAGNITUDE OF LOW/MID LEVEL FRONTOGENESIS AS
IT SHIFTS EASTWARD ACROSS THE AREA OVERNIGHT. REGIONAL RADAR
MOSAIC DEPICTS A SHARP SOUTHERN EDGE TO REFLECTIVITES WITH THIS
BAND ACROS NORTH CENTRAL ILLINOIS WHICH MAY SUGGEST THAT
ESPECIALLY WEST CENTRAL/CENTRAL PORTIONS OF THE AREA MAY REMAIN
JUST SOUTH OF BETTER ACCUMULATING SNOW. HAVE MADE SOME MINOR
ADJUSTMENTS IN GRIDS TO LOWER SNOW AMOUNTS ACROSS WEST CENTRAL
AREAS OVERNIGHT...BUT HESISTANT TO MAKE LARGE FORECAST CHANGES AT
THIS TIME WITH RAP/NAM LOW/MID LEVEL FGEN FIELDS SUGGESTING AXIS
OF THIS FORCING SHIFTING SLIGHTLY SOUTHWARD LATE THIS
EVENING...ALTHOUGH IN WEAKENING STATE. BETTER ELEVATED INSTABILITY
FIELDS ALSO SHOULD RESIDE ON SOUTHERN FRINGE OF PRECIP SHIELD SO
SOME LOW END CONCERN OF ENHANCED BANDING SETTING UP ACROSS
SOUTHERN PORTIONS OF ADVISORY AREA WHICH ALSO ARGUES FOR NOT
LOWERING AMOUNTS TOO MUCH AT THIS POINT. HAVE ALSO LOWERED POPS A
BIT AFTER 09Z WITH OBSERVATIONAL TRENDS/HIGHER RES SHORT TERM
GUIDANCE INCREASINGLY SUPPORTIVE OF A LULL IN STRONGER FGEN
FORCING LATE TONIGHT. NO CHANGES WILL BE MADE TO GOING HEADLINES
AT THIS TIME...WITH MAIN CHANGE TO EVENING FORECAST TO SLIGHTLY
SHAVE SNOWFALL AMOUNTS TONIGHT ACROSS SOUTHERN PORTIONS OF THE
ADVISORY AREA. PERSISTENT BANDING THROUGH THE REMAINDER OF THE
EVENING ACROSS THE NORTHWEST AND FAVORABLE OVERLAP OF FRONTAL LIFT
WITH DGZ MAY SUGGEST SOME LOCALLY HIGHER TOTALS ACROSS THESE
LOCATIONS CLOSER TO 5 INCHES BY DAYBREAK.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 315 PM EST TUE DEC 31 2013

...FIRST ROUND OF ACCUMULATING SNOW ARRIVING QUICKLY...

SOME CHANGES TO EVENT PREPARING TO UNFOLD TONIGHT INTO WEDNESDAY
MORNING MAINLY IN HIGHER DETAILS ON TIMING/AMOUNTS.

LIGHT SNOW WAS RAPIDLY OVERSPREADING NORTHERN ILLINOIS WITH VSBYS
ALREADY DOWN TO 2 MILES OR LESS AT OHARE AIRPORT. THIS WILL QUICKLY
ADVANCE EAST AND REACH NW PARTS OF THE ADVISORY AREA IN THE 21 TO
00Z WINDOW AS STRENGTHENING FGEN FORCING OCCURS ACROSS MAINLY THE
NORTHERN HALF OF THE AREA. MODELS CONTINUE TO FOCUS MAIN BAND OF
SNOWFALL ALONG AND EITHER SIDE OF THE I80/90 TOLL ROAD WITH THE
SOUTHERN EXTENT OF ACCUMULATING SNOWFALL NEAR A KNOX TO WARSAW TO
PAULDING OHIO LINE. IN GENERAL...RUNNING WITH SNOW RATIOS IN THE
15:1 RANGE...BUT COLD TEMPS AND NICE ALIGNMENT OF OMEGA AND DGZ
LATER THIS EVENING INTO OVERNIGHT HOURS COULD YIELD POCKETS OF 20:1.
RATIOS OF 15:1 WITH A QUARTER OR MORE OF QPF WILL EASILY YIELD 2 TO
5 INCHES OF SNOWFALL THROUGH WEDNESDAY MORNING. ROAD CONDITIONS WILL
QUICKLY DETERIORATE THIS EVENING FOR THOSE PREPARING TO CELEBRATE
THE NEW YEAR AND SLIPPERY CONDITIONS WITH POCKETS OF LOW VISIBILITY
WILL CREATE FURTHER HAZARDS OVERNIGHT. NO CHANGES TO HEADLINES AT
THIS POINT. IF HIGHER RATIOS DO OCCUR...THEN CHANGES COULD BE NEEDED
TO CURRENT ADVISORY. ONE POSITIVE NOTE IS WINDS WILL NOT BE OVERLY
STRONG...GENERALLY 5 TO 15 MPH RANGE...WHICH WILL HELP LIMIT BLOWING
OF THE SNOW BUT STILL BE SUFFICIENT TO CAUSE DRIFTING IN OUTLYING
AREAS.

BRUNT OF OMEGA WILL BE SHIFTING INTO NE PARTS OF THE REGION WEDS
MORNING. THIS WILL ALLOW SNOWFALL TO LESSEN FOR A PERIOD ACROSS THE
ADVISORY AREA. IN ADDITION...ARRIVAL OF SLIGHTLY WARMER AIR WILL
LOWER RATIOS TO THE RANGE OF CLIMO (13:1). HAVE NUDGED POPS DOWN
SLIGHTLY BUT STILL HELD IN CATEGORICAL RANGE WITH TRANSITION TO NEXT
SYSTEM QUICKLY OCCURRING BY AFTERNOON.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM EST TUE DEC 31 2013

STRONGER LARGE SCALE ASCENT ASSOCIATED WITH CONSOLIDATED CENTRAL
CONUS UPPER TROUGH WILL OVERSPREAD PRE-EXISTING LOW/MID LEVEL
BAROCLINIC ZONE WED AFTN-NIGHT. THIS WILL ACT TO ENHANCE THE FGEN
CIRCULATION LOCALLY THROUGH DEFORMATION WITH ORGANIZING BAND OF
LIGHT/MODERATE SNOW EXPECTED TO SLOWLY SINK SEWD WITH TIME WED
NIGHT INTO THU AM. MOISTURE/ASCENT ON 280/285K ISENTROPIC SURFACES
STILL ENOUGH TO SUPPORT DECENT SNOW ACCUMS WITH MIXING RATIOS
INCREASING TO BTW 2.5-3.0 G/KG. HOWEVER...MODELS STILL DISAGREE TO
SOME EXTENT ON HANDLING OF SMALLER SCALE WAVES EMBEDDED WITHIN
TROUGH AXIS. GFS/ECMWF CONTINUES TO BE MORE FOCUSED ON A
WEAKER/FARTHER SOUTH SOLUTION WITH PRIMARY FOCUS ON SOUTHERN PV
ANOMALY DIGGING INTO THE TN VALLEY...WHILE THE BULK OF REMAINING
GUIDANCE IS FARTHER NORTH WITH SFC REFLECTION AND CORE OF LIFT PER
5-3H Q-VECTOR PROGS. HARD TO PINPOINT HOW THIS WILL PLAY OUT BUT
EXPECTING ADDITIONAL ACCUMS/IMPACTS REGARDLESS. WILL ISSUE AN
OUTLOOK (SPS) ACROSS SOUTHERN COUNTIES FOR POTENTIAL
LIGHT/MODERATE SNOW ACCUMS (2-5") AND EXTEND THE ADVISORY ACROSS
THE NORTHERN HALF OF THE FA INTO WED AFTN/EVE WHERE TOTAL SNOW
ACCUMULATIONS BTW TONIGHT AND THU MORNING MAY END UP IN THE 6-10
INCH RANGE. LONG DURATION AND EXPECTED LULL TOMORROW FAVORS AN
ADVISORY INSTEAD OF A WARNING FOR NOW.

THURSDAY INTO FRIDAY WILL FEATURE A REINFORCING SHOT OF COLD/DRY AIR
IN WAKE OF SYSTEM. NORTHERLY TRAJECTORIES WITH 850 MB TEMPS
PLUMMETING TO NEAR -18C WILL BRING ABOUT THE CONCERN FOR A LAKE
EFFECT SINGLE BAND INTO NORTHWEST INDIANA LATER THU AFTN-THU
NIGHT. BULK OF GUIDANCE CONTINUES TO FAVOR AREAS JUST WEST OF THE
LOCAL AREA / PORTER-LAKE COUNTIES IN INDIANA / FOR GREATEST
IMPACTS BUT DO EXPECT BAND TO EVENTUALLY PIVOT INTO OUR FAR
NORTHWESTERN COUNTIES AT SOME POINT WITH ACCUMULATIONS POSSIBLE.

BRIEF MODERATING TREND...TEMPERED A BIT BY EXPECTED SNOW
COVER...IS ANTICIPATED ON SATURDAY AS FLOW BACKS SOUTHWESTERLY IN
ADVANCE OF A COLD FRONT. REASSERTION OF -EPO/NORTHEAST PACIFIC
POSITIVE HEIGHT ANOMALIES THIS WEEKEND WILL ALLOW NEXT SHOT OF
VERY COLD AIR (POTENTIALLY COLDEST OF THE SEASON SO FAR) TO FILTER
INTO THE REGION BEHIND THIS COLD FRONT SUNDAY INTO EARLY NEXT WEEK
AS PIECE OF POLAR VORTEX DISPLACES SOUTH TOWARD ONTARIO/QUEBEC -
MAYBE AS FAR SOUTH OF THE NORTHERN GREAT LAKES. SOMETHING TO WATCH
IN THIS TRANSITION WILL BE A POTENTIAL WINTER STORM IN THE SUNDAY-
MONDAY TIMEFRAME WITH FRONTAL WAVE AS SHORTWAVE ENERGY ROUNDS BASE
OF TROUGH AND ATTEMPTS TO PHASE WITH ENERGY PIVOTING AROUND POLAR
VORTEX.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 657 PM EST TUE DEC 31 2013

OVERALL NO MAJOR CHANGES WERE MADE FOR THE 00Z TAF PACKAGE WITH
WIDESPREAD SNOW AFFECTING THE TERMINALS THROUGH MUCH OF THIS
FORECAST PERIOD. FRONTOGENETIC FORCING HAS RAMPED UP OVER THE PAST
SEVERAL HOURS FROM FAR EASTERN IOWA INTO EXTREME NORTHERN
ILLINOIS. AXIS OF STRONGEST 800-600 HPA FRONTOGENESIS SHOULD
GRADUALLY WORK INTO NORTHEAST ILLINOIS LATE EVENING...AND THEN
MOVE ACROSS NORTHWEST/NORTH CENTRAL INDIANA SHORTLY AFTER
MIDNIGHT. SNOWFALL RATES SHOULD GRADUALLY INCREASE AS THIS OCCURS
ACROSS FAR NORTHERN INDIANA. FURTHER TO THE SOUTH...CONDENSATION
PRESSURE DEFICITS STILL APPEAR TO BE MORE MARGINAL AT KFWA WHERE
MORE OF AN INTERMITTENT LIGHT SNOW IS EXPECTED. EVEN AT
KFWA...PERIODS OF IFR VSBYS ARE POSSIBLE HOWEVER. GUIDANCE
CONSENSUS STILL SUGGESTS WEAKENING LOW/MID LEVEL FRONTOGENESIS
FORCING AFTER 09Z...WITH A BREAK IN STEADIER SNOWFALL RATES LIKELY
DEVELOPING EARLY WEDNESDAY MORNING BEFORE RENEWED FRONTOGENESIS
COMMENCES WEDNESDAY AFTERNOON IN RESPONSE TO DIGGING PLANIS SHORT
WAVE. HAVE REINTRODUCED IFR CONDITIONS WEDNESDAY AFTERNOON AT KSBN
AS A RESULT. WINDS SHOULD TAPER THIS EVENING AND EVENTUALLY BECOME
EAST NORTHEAST AROUND 10 KNOTS EARLY WEDNESDAY MORNING IN RESPONSE
TO SFC PRESSURE FALLS TO THE WEST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY
     FOR INZ003>009-012-014-016>018.

MI...WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR MIZ077>081.

OH...WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR OHZ001-002-
     004-005-015-016.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ043.

&&

UPDATE...MARSILI
SYNOPSIS...MARSILI
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 31, 6:25 AM EST, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
625 AM EST TUE DEC 31 2013

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
011130-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA
625 AM EST TUE DEC 31 2013 /525 AM CST TUE DEC 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL TEMPERATURES WILL HOVER NEAR ZERO THIS MORNING.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MODERATE SNOWFALL
BEGINNING TONIGHT. PLEASE SEE THE LATEST WSWIWX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE WEDNESDAY AND LIKELY PERSIST INTO EARLY
THURSDAY. GIVEN THE LIKELY LONG DURATION OF THIS SNOW
EVENT...THERE IS THE POTENTIAL FOR SIGNIFICANT MULTI-DAY SNOWFALL
TOTALS ACROSS THE REGION BY MIDDAY THURSDAY.

BITTER COLD WIND CHILL TEMPERATURES OF ZERO TO TEN BELOW ARE
EXPECTED THURSDAY THROUGH SATURDAY. EVEN COLDER WIND CHILL
TEMPERATURES APPEAR LIKELY EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022>027-032>034-OHZ024-025-011130-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-
GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS...LIMA
625 AM EST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS POSSIBLE TONIGHT WITH ACCUMULATIONS OF AN INCH OR
LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE WEDNESDAY AND LIKELY PERSIST INTO EARLY
THURSDAY. GIVEN THE POTENTIAL LONG DURATION OF THIS SNOW
EVENT...THERE IS THE CHANCE FOR SIGNIFICANT MULTI-DAY SNOWFALL
TOTALS ACROSS THE REGION BY MIDDAY THURSDAY.

BITTER COLD WIND CHILL TEMPERATURES OF ZERO TO TEN BELOW ARE
EXPECTED THURSDAY THROUGH SATURDAY. EVEN COLDER WIND CHILL
TEMPERATURES APPEAR POSSIBLE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
625 AM EST TUE DEC 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TODAY THROUGH
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE AGAIN FRIDAY
INTO SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Dec 31, 10:42 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EST TUE DEC 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             E ELKHART               41.68N  85.98W
12/31/2013  M2.5 INCH        ELKHART            IN   PUBLIC

            2.5 INCHES OF NEW SNOWFALL ON THE EAST SIDE OF ELKHART

&&

NG
Local storm report, Dec 31, 10:43 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EST TUE DEC 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             2 SE GEORGETOWN         41.71N  86.21W
12/31/2013  M2.0 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

&&

NG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Paulding

When
January 1, 12:00 AM EST to January 2, 6:00 PM EST
Where
Paulding forecast zone
Reported by
Trained Spotter
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 6 and 8 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Defiance

When
January 1, 12:00 AM EST to January 2, 5:00 PM EST
Where
Defiance forecast zone
Reported by
Trained Spotter
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 6 and 9 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Henry

When
January 1, 12:00 AM EST to January 2, 5:00 PM EST
Where
Henry forecast zone
Reported by
Emergency Manager
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 7 and 9 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Williams

When
January 1, 12:00 AM EST to January 2, 5:00 PM EST
Where
Williams forecast zone
Reported by
Trained Spotter
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 8 and 10 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Fulton

When
January 1, 12:00 AM EST to January 2, 5:00 PM EST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

A long duration light snow event started late in the afternoon on New Year’s Eve and continued through January 2nd as several upper level disturbances tracked east along a frontal boundary. Snowfall totals over the 2 days ranged between 8 and 10 inches. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Van Wert

When
January 1, 9:00 PM EST to January 2, 7:00 PM EST
Where
Van Wert forecast zone
Reported by
Emergency Manager
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 4 to 6 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Putnam

When
January 1, 9:00 PM EST to January 2, 7:00 PM EST
Where
Putnam forecast zone
Reported by
Trained Spotter
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 4 to 6 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

Winter Weather, Allen

When
January 1, 10:00 PM EST to January 2, 8:00 PM EST
Where
Allen forecast zone
Reported by
Broadcast Media
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Light to at times moderate snow developed during the late evening hours of January 1st and continued into January 2nd. Snowfall totals of 3 to 5 inches were reported across the county. Temperatures in the teens allowed for roads to remain snow covered and slick with several accidents and slide-offs reported across the region.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482817, 482818, 482819, 482820, 482821, 482815, 482816, 482814.